Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS Jackson, KY

May 4, 20094 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 4, 2009, 4:30 AM EDT for 4 counties in Kentucky. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2009, 4:30 AM EDT (08:30 UTC)
Expired
May 4, 2009, 10:30 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Knox County, KY, Laurel County, KY, McCreary County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 116 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 040830
FFWJKL
KYC121-125-147-235-041430-
/O.NEW.KJKL.FF.W.0007.090504T0830Z-090504T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
430 AM EDT MON MAY 4 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  EXTREME NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 1030 AM EDT

* AT 426 AM EDT...TRAINED WEATHER SPOTTERS REPORTED PRECIPITATION
  HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM A THUNDERSTORM OVER THE
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF CORBIN...LONDON...NORTH CORBIN...DILLON...OAKLEY...
  ATLANTA AND BALDROCK.

FLASH FLOODING IS BEING CAUSED BY EXCESSIVE RUNOFF FROM RECENT 
PRECIPITATION THAT HAS FALLEN ACROSS THE AREA. BE ESPECIALLY 
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO 
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT 
TO FLOODING WHEN WATER BEGINS RISING. ALSO...WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND... DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8477 3676 8467 3681 8459 3687 8459
      3696 8436 3699 8435 3700 8432 3703 8434
      3703 8432 3709 8432 3710 8429 3720 8429
      3724 8427 3725 8423 3729 8422 3725 8397
      3661 8420

$$

DUSTY
2 follow-up statements
000 
WGUS73 KJKL 041036
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
636 AM EDT MON MAY 4 2009

KYC121-125-147-235-041430-
/O.CON.KJKL.FF.W.0007.000000T0000Z-090504T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
636 AM EDT MON MAY 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM EDT FOR
MCCREARY...WESTERN WHITLEY...EXTREME NORTHWESTERN KNOX AND LAUREL
COUNTIES...

AT 629 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE RAIN 
HAS SLOWED AND ROADS THAT WERE PREVIOUSLY CLOSED HAVE BEEN REOPENED 
AND FLOOD WATERS CONTINUE TO RECEDE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VICTORY... 
LONDON-CORBIN AIRPORT...LEVI JACKSON S.P....HIGHTOP...EAST 
BERNSTADT...CARMICHAEL...DILLON AND LONDON

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8477 3676 8467 3681 8459 3687 8459
      3696 8436 3699 8435 3700 8432 3703 8434
      3703 8432 3709 8432 3710 8429 3720 8429
      3724 8427 3725 8423 3729 8422 3725 8397
      3661 8420

$$

DUSTY
000 
WGUS73 KJKL 041425
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1025 AM EDT MON MAY 4 2009

KYC121-125-147-235-041434-
/O.EXP.KJKL.FF.W.0007.000000T0000Z-090504T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-MCCREARY KY-
1025 AM EDT MON MAY 4 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM EDT FOR MCCREARY...
WESTERN WHITLEY...EXTREME NORTHWESTERN KNOX AND LAUREL COUNTIES...

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3663 8477 3676 8467 3681 8459 3687 8459
      3696 8436 3699 8435 3700 8432 3703 8434
      3703 8432 3709 8432 3710 8429 3720 8429
      3724 8427 3725 8423 3729 8422 3725 8397
      3661 8420

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:05 AM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 4, 3:05 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
305 AM EDT MON MAY 4 2009

.SHORT TERM.../TODAY THROUGH WEDNESDAY NIGHT/...UPDATED

A VIGOROUS UPPER LEVEL DISTURBANCE MOVING ALONG A SLUGGISH FRONTAL
BOUNDARY WILL CONTINUE TO BRING WIDESPREAD MODERATE RAINFALL TO THE
FORECAST AREA THROUGH 12Z. AN INITIAL WAVE OF MODERATE TO HEAVY RAIN
HAS CAUSED FLOODING ISSUES FROM CORBIN IN WHITLEY COUNTY NORTHEAST TO
ELKATAWA IN BREATHITT COUNTY. RAINFALL RATES OF AS MUCH AS AN INCH
PER HOUR HAVE BEEN OCCURRING. A SECOND BATCH OF MODERATE RAINFALL IS
CURRENTLY MOVING INTO THE SOUTHWESTERN CORNER OF THE FORECAST AREA
AND WILL ONLY ADD TO ANY ONGOING FLOODING PROBLEMS. THERE IS A
DISTINCTIVE BACK EDGE TO THIS PRECIPITATION ACROSS CENTRAL KENTUCKY
AND THIS WILL LIKELY REACH THE FORECAST AREA BY 12Z OR SO. AFTER 12Z
THE RAINFALL WILL GRADUALLY DECREASE IN INTENSITY AS IT MOVES ACROSS
EASTERN KENTUCKY. THE AFOREMENTIONED UPPER AIR DISTURBANCE WILL ACT TO
PULL THE SURFACE FRONT SLOWLY EASTWARD DURING THE PREDAWN
HOURS...WHICH ULTIMATEREDAWN
HOURS...WHICH ULTIMATELREDAWN
HOURS...WHICH ULTIMATEY WILL LEAD TO THE DECREASE IN RAINFALL.

MADE A FEW CHANGES TO THE PRECIPITATION PROBABILITY GRIDS BASED ON
THE LATEST SREF AND GFS MODEL SOLUTIONS...WHICH BOTH ARE IN GOOD
AGREEMENT AND ARE ALSO DOING A PRETTY GOOD JOB HANDLING THE CURRENT
SYNOPTIC PATTERN AND PRECIP COVERAGE. WITH MOIST NORTHWEST FLOW
OCCURRING ON THE BACKSIDE OF THE DEPARTING UPPER LOW AND SURFACE
FRONT...THERE WILL BE A GOOD CHANCE OF RAIN SHOWERS ACROSS THE AREA
THROUGH AT LEAST 17Z TODAY. TUESDAY AND TUESDAY NIGHT LOOK TO BE
DRY...BUT THE BREAK WILL NOT LAST LONG AS YET ANOTHER SYSTEM IS
FORECAST TO MOVE OUT OF THE PLAINS AND ACROSS THE OHIO AND TENNESSEE
VALLEYS ON WEDNESDAY AND WEDNESDAY NIGHT. THE SYNOPTIC IS A BIT
DIFFERENT FOR THIS NEXT SYSTEM...AS IT APPEARS THAT A WEAK WARM FRONT
WILL BRING AN INITIAL SHOT OF SHOWERS AND THUNDERSTORMS TO THE
AREA WEDNESDAY MORNING...BEFORE GIVING WAY TO A WELL DEFINED COLD
LATER THAT AFTERNOON. THIS NEXT SYSTEM SHOULD NOT BRING NEAR AS MUCH
RAIN TO THE AREA AS THE FRONTS SHOULD PUSH THROUGH THE AREA IN ABOUT
24 HOURS. ALSO MADE A FEW TWEAKS TO TEMPERATURES...WINDS...AND
DEWPOINTS. THE MAVMOS HAS BEEN HANDLING AREA TEMPERATURES THE BEST
OVER THE PAST WEEK SO WILL GO WITH MODIFIED MAVMOS FOR DAYTIME HIGHS
AND OVERNIGHT LOWS FOR THE NEXT FEW DAYS.

.LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/

AN ACTIVE LONG TERM PATTERN IS IN STORE AS NEARLY ZONAL FLOW ALOFT
WILL GIVE WAY TO A COUPLE OF AMPLIFIED H5 TROUGHS THROUGH THE END OF
THE WEEK. THE ECMWF CONTINUES TO BE THE PREFERRED MODEL THROUGH THE
EXTENDED WITH SUPPORT FROM GEFS/GEM/NAEFS AND HPC. OPERATIONAL GFS
IS AN OUTLIER WITH MOST ENSEMBLE MEMBERS LEANING MORE TOWARD SLOWER
AND MORE AMPLIFIED ECMWF SOLUTIONS.

LINGERING PRECIPITATION ON MONDAY NIGHT WILL QUICKLY TAPER OFF AS
MAIN TROUGH AXIS SLIDES EAST AND WEAK AREA OF HIGH PRESSURE BUILDS
IN ON TUESDAY. WILL MAINTAIN LOW CHANCE POPS IN THE EASTERN HALF OF
THE CWA BEFORE A WARM FRONT LIFTS NORTH ACROSS THE REGION ON TUESDAY
NIGHT AND POPS INCREASE AS INFLUENCE FROM DIGGING H5 TROUGH AND
ISENTROPIC LIFT COMMENCE. FORECAST SOUNDINGS SHOW SOME ELEVATED
INSTABILITY...SO WILL INCLUDE SMALL CHANCES FOR THUNDER AS WELL.
EAST KENTUCKY WILL BE IN THE WARM SECTOR OF DEVELOPING SURFACE LOW
OVER INDIANA ON WEDNESDAY. GOOD CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EXIST DURING THIS TIME AND CONTINUE THROUGH
WEDNESDAY NIGHT AS THE ABOVE MENTIONED SURFACE LOW SWINGS A COLD
FRONT THROUGH THE AREA BY MID MORNING ON THURSDAY. THE ECMWF IS
PAINTING SOME PRETTY SIGNIFICANT QPF WITH THIS ENTIRE SYSTEM AND
WITH PLENTY OF RAINFALL AHEAD OF THIS SYSTEM...WILL HAVE TO MONITOR
THE POTENTIAL FOR SOME HYDRO PROBLEMS ON WEDNESDAY THROUGH THURSDAY.

CONFIDENCE DECREASES IN FORECAST AFTER MID WEEK SYSTEM AS MODELS
DIVERGE ON POSSIBLE SOLUTIONS...HOWEVER A CONTINUED ACTIVE PATTERN
IS LIKELY WITH ANOTHER AMPLIFIED H5 TROUGH DIGGING INTO ZONAL FLOW
AND ASSOCIATED SURFACE LOW/COLD FRONT SWINGING THROUGH EAST KENTUCKY
ON FRIDAY NIGHT AND SATURDAY. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL BE LIKELY WITH THIS WAVE.

AS FOR TEMPERATURES...WENT ABOVE OR BELOW MEX GUIDANCE IN AREAS
WHERE ECMWF SOLUTION WAS NOTICEABLY DIFFERENT. OVERALL...LOW
TEMPERATURES WILL MOSTLY BE ABOVE CLIMO FOR THE PERIOD AS CLOUD
COVER WILL KEEP TEMPERATURES UP. HIGH TEMPERATURES WILL GENERALLY
REMAIN NEAR THE MID 70S...AROUND CLIMO FOR THIS TIME OF YEAR.

&&

.AVIATION.../06Z TO 06Z/

CONDITIONS WILL FLUCTUATE MOSTLY BETWEEN IFR AND LIFR FOR THE FIRST 8
HOURS OF THE FORECAST AT ALL THREE TAF SITES. THE MOST CURRENT RADAR
LOOP SHOWS AN AREA OF MODERATE TO HEAVY RAINFALL OCCURRING MAINLY
NORTH OF THE HAL ROGERS PARKWAY AND HIGHWAY 80 CORRIDOR...THEREFORE
THE WORST CONDITIONS ARE CURRENTLY OCCURRING AT JKL AND WILL BE
BETWEEN 6 AND 8Z. LOZ AND SME CAN EXPECT ANOTHER ROUND OF MODERATE
RAINFALL TO MOVE IN AFTER 7Z...WITH IFR CONDITIONS PREVAILING.
REGIONAL RADAR LOOPS SHOWS THE BACK EDGE OF THE RAIN MOVING ACROSS
CENTRAL KENTUCKY AS OF 540Z. WITH LOW PRESSURE WRAPPING MOISTURE INTO
THE MOUNTAINS...ALONG WITH NORTH TO NORTHWEST FLOW OCCURRING...THE
RAIN WILL PERSIST ACROSS THE ENTIRE FORECAST AREA THROUGH AT LEAST 12
OR 13Z. ONLY LIGHT RAIN SHOWERS SHOULD BE OCCURRING AT THE TAF SITES
AFTER 15Z...WITH A RAPID DECREASE IN COVERAGE BETWEEN 16 AND 18Z AT
LOZ AND SME...AND AFTER 18Z AT JKL.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THIS EVENING FOR KYZ058-059-068-069-079-080-
083>088-107>120.

&&

SHORT TERM...AR
LONG TERM...SCHOETTMER
AVIATION...AR
Hazardous weather outlook, May 3, 4:30 PM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT SUN MAY 3 2009

KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-042330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE
430 PM EDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE EXPECTED TONIGHT ALONG WITH PERIODS OF HEAVY
RAIN. AS A RESULT OF THE HEAVY RAIN...LOCALIZED FLOODING OF CREEKS
AND STREAMS WILL BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY
RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM
FLOODING.

THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT
RISES ON AREA RIVERS TUESDAY AND WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY
INSTANCES OF FLOODING TONIGHT AND MONDAY.

KYZ079-080-083>088-110-113-115>120-042330-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
430 PM EDT SUN MAY 3 2009

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

MODERATE TO HEAVY SHOWERS...ALONG WITH A FEW EMBEDDED THUNDERSTORMS
WILL BRING HEAVY RAIN TO THE AREA TONIGHT. THE RAINS COULD BECOME
EXCESSIVE LEADING TO FLASH FLOODING OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY
RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM
FLOODING.

THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT
RISES ON AREA RIVERS TUESDAY AND WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY
INSTANCES OF FLOODING TONIGHT AND MONDAY.

GREIF

In the hours before

Local storm report, May 4, 2:32 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
232 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     FLASH FLOOD      ELKATAWA                37.56N 83.43W
05/04/2009                   BREATHITT          KY   PUBLIC

            FLOOD WATERS OVER HWY 52 INTO A YARD.

&&

ABE
Local storm report, May 4, 2:34 AM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
234 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     FLASH FLOOD      ISLAND CITY             37.37N 83.77W
05/04/2009                   OWSLEY             KY   CO-OP OBSERVER

            2.68 INCHES OF RAIN MEASURED IN ISLAND CITY. HWY 1350 IN
            HOLLY FORK AREA OF ISLAND CITY FLOODED.

0135 AM     FLASH FLOOD      BURNING SPRINGS         37.26N 83.80W
05/04/2009                   CLAY               KY   CO-OP OBSERVER

            HWY 1350 FLOODED.

&&

ABE
Local storm report, May 4, 2:59 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
259 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 AM     FLASH FLOOD      CARVER                  37.64N 83.05W
05/04/2009                   MAGOFFIN           KY   LAW ENFORCEMENT

            HWY 1635 CLOSED AT OAKLEY. NUMEROUS OTHER ROADS
            THROUGHOUT THE COUNTY WITH HIGH WATER.

&&

ABE
Local storm report, May 4, 3:20 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
320 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     FLASH FLOOD      BONANZA                 37.69N 82.86W
05/04/2009                   FLOYD              KY   LAW ENFORCEMENT

            ABBOTT CREEK FLOODING. WATER KNEE DEEP AND FLOODING A
            CAR.

&&

ABE
Local storm report, May 4, 3:50 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
350 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 AM     FLOOD            3 W DISHMAN SPRINGS     36.87N 84.01W
05/04/2009                   KNOX               KY   EMERGENCY MNGR

            SEVERAL LOCATIONS ON HWY 6 UNDER WATER. ALSO CALIFORNIA
            HOLLER IMPASSABLE.

&&

DUSTY
Local storm report, May 4, 4:24 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
424 AM EDT MON MAY 04 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      1 N BAILEYS SWITCH      36.93N 83.90W
05/04/2009                   KNOX               KY   LAW ENFORCEMENT

            KY 229 CLOSED AT HORSE HOLLOW ROAD. OTHER ROADS CLOSED IN
            THE COUNTY INCLUDE WILTON SCHOOL ROAD AT OLD MOSELY
            ROAD... RAPPIER HOLLOW ROAD... WILSON BRANCH ROAD...
            DOWIS CHAPEL ROAD... WILTON SCHOOL ROAD AT CHAPEL GROVE
            CHURCH.

&&

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:30 PM EDTFlash Flood WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley6 hr
May 3, 10:33 PM EDTFlood WatchJKLBell, Breathitt, Clay, Estill, Floyd, Harlan and 20 more12 hr
May 3, 11:15 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 3 more6 hr
May 3, 11:48 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more6 hr
May 4, 12:21 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more6 hr
May 4, 1:41 AM EDTFlash Flood WarningJKLBreathitt, Clay, Leslie, Owsley, Perry4 hr
May 4, 1:54 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin4 hr
May 4, 2:18 AM EDTAreal Flood AdvisoryJKLFloyd, Knott, Martin, Pike4 hr
May 4, 3:35 AM EDTFlash Flood WarningJKLEstill, Jackson, Laurel, Lee, Owsley, Rockcastle5 hr
May 4, 5:38 AM EDTRiver Flood AdvisoryJKLOwsley14 min
May 4, 6:05 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Morgan4 hr
May 4, 6:07 AM EDTRiver Flood AdvisoryJKLRowan7 hr
May 4, 6:21 AM EDTRiver Flood AdvisoryJKLClay11 hr
May 4, 6:35 AM EDTRiver Flood WarningJKLOwsley33 hr
May 4, 6:49 AM EDTRiver Flood AdvisoryJKLLee47 hr
May 4, 7:47 AM EDTRiver Flood WarningJKLLee36 hr
May 4, 7:47 AM EDTRiver Flood WarningJKLEstill50 hr
May 4, 7:56 AM EDTRiver Flood AdvisoryJKLWhitley4 days
May 4, 8:12 AM EDTAreal Flood AdvisoryJKLElliott, Morgan, Wolfe3 hr
May 4, 10:07 AM EDTAreal Flood AdvisoryJKLBreathitt, Magoffin, Owsley3 hr
May 4, 10:20 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin3 hr
May 4, 10:42 AM EDTAreal Flood AdvisoryJKLMcCreary3 hr
May 4, 10:43 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin3 hr
May 4, 11:22 AM EDTAreal Flood AdvisoryJKLWhitley3 hr
May 4, 12:22 PM EDTRiver Flood AdvisoryJKLMagoffin24 hr
May 4, 2:02 PM EDTRiver Flood WarningJKLWhitley22 hr
May 4, 3:37 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more3 hr
May 4, 3:43 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Johnson, Lee, Magoffin and 2 more3 hr
May 4, 6:28 PM EDTAreal Flood AdvisoryJKLMcCreary12 hr
May 4, 6:45 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Owsley12 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.